Gaviscon Extra Strength 500 Lemon Tablets
[sodium alginate, sodium hydrogen carbonate, calcium carbonate
Please read this leaflet carefully before you take this medicine.
If you are not sure about anything ask your pharmacist or doctor.
What are Gaviscon Extra Strength 500 Lemon Tablets ?
Gaviscon Extra Strength 500 Lemon Tablets belong to a group of medicines called ‘reflux suppressants’, which form a protective layer on top of the stomach [contents to prevent stomach acid escaping from the stomach where it works into the food pipe causing pain and discomfort.
What are Gaviscon Extra Strength 500 Lemon Tablets used for ?
Gaviscon Extra Strength 500 Lemon Tablets is used for the treatment of symptoms of gastro-oesophageal reflux such as acid regurgitation, heartburn [and indigestion, which may occur for example following meals or during pregnancy, and in patients with symptoms related to oesophagitis.
Before using Gaviscon Extra Strength 500 Lemon Tablets:
Do not take this product if:
[• You know you are allergic to any of the ingredients as very rarely difficulty in breathing and skin rashes have occurred (see further information for a full list)
Take special care before treatment with Gaviscon Extra Strength 500 Lemon Tablets:
[This medicine contains sodium (10.6 mmol per two-tablet dose) and calcium [(3.2 mmol per two-tablet dose).
i* If you have been advised to follow a diet restricted in either of these salts please consult your doctor before taking this product.
[• Please also talk to your doctor regarding these salt contents if you suffer or have suffered from significant kidney or heart disease, as certain salts could interfere with these diseases.
If you have phenylketonuria, note that this product is sweetened with [aspartame, a source of phenylalanine.
Pregnancy and breast-feeding:
[You can take this product if you are pregnant or breast-feeding.
As with all medicines, the treatment duration should he limited as much las possible.
Taking other medicines:
[Do not take this product within two hours of taking other medicines by [mouth as it can interfere with the action of some other medicines. This is especially important if you are taking fluoroquinolones (an antibiotic), iron [preparation, thyroid hormones, chloroquine (for malaria), estramustine [(for prostate cancer) and bisphosphonates (for osteoporosis).
Pharmacode Reads This Way
How to take Gaviscon Extra Strength 500 Lemon Tablets:
For oral administration. Chew thoroughly before swallowing.
Adults and children over 12 years: When symptoms occur take one to two tablets after meals and at bedtime.
Children under 12 years: should only be taken on medical advice.
If you forget a dose it is not necessary to double the dose next time, just carry on taking as before.
If you take too much of this product you may feel bloated. It is unlikely to cause you any harm, but please consult your doctor or pharmacist.
After taking Gaviscon Extra Strength 500 Lemon Tablets:
If symptoms persist after 7 days consult your doctor.
Possible side effects
Very rarely (less than 1 in 10,000) chance of an allergic reaction to the ingredients. Symptoms of this may include skin rash, difficulty in breathing, dizziness, or swelling of the face, lips, tongue or throat.
If you experience these or any other side-effects stop taking the product and consult you doctor or pharmacist.
If you get any side effects, talk to your doctor, pharmacist or nurse. This includes any possible side effects not listed in this leaflet. You can also report side effects directly via the Yellow Card Scheme at: "http://www.mhra.gov.uk/yellowcard". By reporting side effects, you can help provide more information on the safety of this medicine.
Storing your medicine:
Do not use after the expiry date (EXP month/year) shown on the pack.
KEEP OUT OF REACH AND SIGHT OF CHILDREN.
Do not store above 30°C.
Further information: Gaviscon Extra Strength 500 Lemon Tablets are off-white to cream, circular, flat with bevelled edges tablets with the odour and flavour of lemons.
Each tablet contains sodium alginate 500 mg, sodium bicarbonate 267 mg and] calcium carbonate 160 mg as the active ingredients. The other ingredients are lemon flavour no. 1, marcrogol 20,000, mannitol (E421), copovidone, aspartame (E951), acesulfame potassium (E950), magnesium stearate These tablets do not contain sugar or gluten.
Gaviscon Extra Strength 500 Lemon Tablets are available in pack sizes of 12’s & 24’s. Not all pack sizes may be marketed.
Reckitt Benckiser Healthcare (UK) Limited, Dansom Lane, Hull,
PL Holder: Reckitt Benckiser Healthcare (UK), Slough, Berkshire, SL1 3UH Gaviscon and (J) are trade marks.
PL 00063/0139 Text revised: January 2014